Alert archive / New Mexico / Tornado Warnings in 2019
Tornado Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Aug 14, 2019, 2:18 AM MDT for Quay County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2019, 2:18 AM MDT (08:18 UTC)
- Expired
- Aug 14, 2019, 2:45 AM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 115 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.8
The text
As transmitted.
576
WFUS55 KABQ 140818
TORABQ
NMC037-140845-
/O.NEW.KABQ.TO.W.0027.190814T0818Z-190814T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
218 AM MDT Wed Aug 14 2019
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
Northeastern Quay County in east central New Mexico...
* Until 245 AM MDT.
* At 218 AM MDT, a severe thunderstorm capable of producing a tornado
was located near Nara Visa, moving southeast at 10 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Nara Visa around 245 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3561 10328 3570 10322 3564 10304 3551 10304
3551 10305
TIME...MOT...LOC 0818Z 306DEG 10KT 3565 10321
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Shoemake2 follow-up statements
444
WWUS55 KABQ 140832
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
232 AM MDT Wed Aug 14 2019
NMC037-140845-
/O.CON.KABQ.TO.W.0027.000000T0000Z-190814T0845Z/
Quay-
232 AM MDT Wed Aug 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM MDT FOR
NORTHEASTERN QUAY COUNTY...
At 231 AM MDT, a severe thunderstorm capable of producing a tornado
was located near Nara Visa, moving southeast at 30 mph. The area of
strongest rotation is now south of Nara Visa and just east of U.S.
Highway 54.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Quay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3556 10316 3562 10312 3558 10304 3551 10304
3551 10305
TIME...MOT...LOC 0831Z 315DEG 24KT 3555 10309
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Shoemake764
WWUS55 KABQ 140839
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
239 AM MDT Wed Aug 14 2019
NMC037-140849-
/O.EXP.KABQ.TO.W.0027.000000T0000Z-190814T0845Z/
Quay-
239 AM MDT Wed Aug 14 2019
...THE TORNADO WARNING FOR NORTHEASTERN QUAY COUNTY WILL EXPIRE AT
245 AM MDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3556 10316 3562 10312 3558 10304 3551 10304
3551 10305
TIME...MOT...LOC 0839Z 306DEG 10KT 3554 10307
$$
ShoemakeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 13, 11:47 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 13, 11:47 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1147 PM MDT Tue Aug 13 2019 .AVIATION... 06Z TAF CYCLE The focus for shower or thunderstorm activity overnight and Wednesday morning will be in northeastern New Mexico where a surface boundary is moving in. A few lingering showers are also struggling along and near the Continental Divide of western New Mexico, but these should be rathershort-lived and weak with only localized rain and wind gusts. Scattered storms will redevelop Wednesday, extending over the Gila and southwestern mountains and also along and east of the central mountain chain. Thunderstorm hazards will include the typical downburst wind threats along with reduced visibility/ceiling during downpours. A few stronger storms could produce larger hail in portions of east central to northeastern New Mexico Wednesday afternoon and evening. 52 && .PREV DISCUSSION...327 PM MDT Tue Aug 13 2019... .SYNOPSIS... Showers and storms will focus over eastern New Mexico through Friday while much of western New Mexico remains dry. A few of the storms over eastern New Mexico may become strong with locally heavy rain, strong winds, hail, and frequent lightning. The best shot for storms in the Rio Grande Valley will be Wednesday and Thursday mainly south of Santa Fe. Unseasonably strong high pressure is then expected to develop over New Mexico by the weekend which would bring near record heat and very few storms. && .DISCUSSION... The latest guidance advertised some rather big changes to the near- term forecast due to subtle convective features within the overall pattern across the Rockies. A few strong storms have developed over Union County as northwest flow aloft interacts with moist, unstable southeast low level flow. This activity will move into the TX panhandle thru the evening. 12z-18Z model guidance is now showing a strong MCS rolling southward down the Front Range tonight which will force a moist low level boundary into eastern NM Wednesday morning. The 12Z HREF/NAM show robust convective coverage over the east Wednesday afternoon with moist, upslope flow along and east of the central mt chain. There are concerns regarding available instability in the wake of the MCS however it will have occurred early enough in the day to allow for more storms by late afternoon. A couple model members indicate storms firing up from the ABQ metro area southward late Wednesday but significant dry air aloft may inhibit convective initiation. The changes advertised through Wednesday night will effect how the convective pattern evolves into Thursday. The latest guidance shows much greater coverage along and south of I-40 east of the Cont Dvd Thursday and Friday. Confidence is still low on how wet storms will actually be within central and western NM due to significant deep layer dry air currently in place across much of the southwest CONUS. Despite model struggles in the short and medium range, there is improving consistency on an unseasonably strong upper level high taking hold of AZ and NM starting this weekend. The 12Z ECMWF shows a 599dm H5 high with very little convective activity and near record high temperatures. The 12Z GFS shows a strong upper high as well but continues to recycle moisture through early next week. Given the more favorable drier ECMWF solutions this season the extended PoPs have been trimmed back to slight chance in most areas for now. Guyer && .FIRE WEATHER... Best chances for wetting thunderstorm rainfall this evening will be in the eastern plains with excellent overnight humidity recoveries. Wednesday will likely be the most active day of the week, with scattered showers / storms favoring much of the area excluding the Four Corners region. In fact, some of the activity from the northwest mountains to the Continental Divide in west central NM may be a mixture of wet and drier storms, and this may result in gusty outflow winds and small wetting footprints. Meanwhile, high Haines values can be expected across NMZ101 and portions of NMZ102. A downtick in activity will likely occur over northern and central NM for Thursday, with westerly flow aloft reducing precipitation chances further for Friday. This will result in warmer readings and lower humidities through the rest of the week. Minimum RH values will drop below 15 percent on Sat/Sun. For early next week, a strong high centroid will be centered over the Land of Enchantment, suppressing moisture advection and precip chances. KJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 13, 5:11 PM MDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 511 PM MDT Tue Aug 13 2019 NMZ501>540-141130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 511 PM MDT Tue Aug 13 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Tonight Showers and storms across eastern New Mexico will continue to diminish as they move east toward the Texas border this evening. Brief heavy rain and hail are possible until around sunset. Isolated showers and a few thunderstorms are forecast to move into the northeast quarter of the state during the early morning hours Wednesday as a backdoor cold front moves into the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm coverage will increase Wednesday. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. A few strong storms may also produce hail and wind gusts to 50 mph across the eastern half of the the area. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
In the hours before
Special weather statement, Aug 14, 12:58 AM MDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1258 AM MDT Wed Aug 14 2019 NMZ530-140730- Union County- 1258 AM MDT Wed Aug 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 130 AM MDT... At 1257 AM MDT, Doppler radar was tracking a strong thunderstorm 16 miles south of Mount Dora, or 18 miles southwest of Clayton, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Union County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3626 10363 3645 10355 3638 10313 3607 10324 TIME...MOT...LOC 0657Z 287DEG 15KT 3629 10345 Shoemake
Special weather statement, Aug 14, 1:21 AM MDT, 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
121 AM MDT Wed Aug 14 2019
NMZ530-534-140745-
Union County-Quay County-
121 AM MDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY AND
SOUTHEASTERN UNION COUNTIES UNTIL 145 AM MDT...
At 121 AM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Hayden, or 11 miles southwest of Amistad, moving east
at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Quay
and southeastern Union Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3561 10312 3574 10338 3582 10337 3591 10334
3587 10305
TIME...MOT...LOC 0721Z 288DEG 11KT 3581 10332
ShoemakeSpecial weather statement, Aug 14, 1:28 AM MDT, 50 minutes before
Special Weather Statement National Weather Service Albuquerque NM 128 AM MDT Wed Aug 14 2019 NMZ530-531-140800- Union County-Harding County- 128 AM MDT Wed Aug 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDING AND SOUTHEASTERN UNION COUNTIES UNTIL 200 AM MDT... At 128 AM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northwest of Hayden, or 21 miles northwest of Amistad, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hayden and Sedan. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3605 10352 3630 10343 3625 10307 3591 10318 TIME...MOT...LOC 0728Z 288DEG 11KT 3616 10339 Shoemake
Special weather statement, Aug 14, 1:41 AM MDT, 37 minutes before
Special Weather Statement National Weather Service Albuquerque NM 141 AM MDT Wed Aug 14 2019 NMZ527-528-530-140815- Far Northeast Highlands-Union County-Raton Ridge/Johnson Mesa- 141 AM MDT Wed Aug 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND SOUTHEASTERN COLFAX COUNTIES UNTIL 215 AM MDT... At 140 AM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Farley, or 26 miles southwest of Des Moines, moving southeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Farley. && LAT...LON 3646 10426 3657 10409 3645 10374 3623 10411 TIME...MOT...LOC 0740Z 320DEG 10KT 3646 10412 24
Special weather statement, Aug 14, 1:47 AM MDT, 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
147 AM MDT Wed Aug 14 2019
NMZ530-534-140830-
Union County-Quay County-
147 AM MDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY AND
SOUTHEASTERN UNION COUNTIES UNTIL 230 AM MDT...
At 147 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Amistad, moving east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Nara Visa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3573 10338 3577 10338 3591 10332 3588 10304
3556 10304
TIME...MOT...LOC 0747Z 287DEG 7KT 3581 10327
24Special weather statement, Aug 14, 2:15 AM MDT, 3 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
215 AM MDT Wed Aug 14 2019
NMZ528-530-140845-
Far Northeast Highlands-Union County-
215 AM MDT Wed Aug 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EASTERN
COLFAX COUNTIES UNTIL 245 AM MDT...
At 215 AM MDT, Doppler radar was tracking a strong thunderstorm over
Farley, or 28 miles south of Des Moines, moving southeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Gladstone and Farley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3637 10371 3617 10389 3617 10394 3634 10413
3649 10400
TIME...MOT...LOC 0815Z 306DEG 10KT 3637 10400
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:03 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Aug 13, 6:12 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 63 min |
| Aug 13, 6:18 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Aug 13, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 30 min |
| Aug 13, 7:35 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 9 min |
| Aug 13, 7:42 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 3 min |
| Aug 13, 8:28 PM MDT | Special Weather Statement | ABQ | Quay | 32 min |
| Aug 14, 12:58 AM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Aug 14, 1:28 AM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Aug 14, 1:41 AM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Aug 14, 1:52 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 22 min |
| Aug 14, 2:03 AM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 42 min |
| Aug 14, 2:15 AM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Aug 14, 2:36 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 54 min |
| Aug 14, 2:41 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 34 min |
| Aug 14, 3:27 AM MDT | Special Weather Statement | ABQ | Harding | 33 min |
| Aug 14, 3:56 AM MDT | Special Weather Statement | ABQ | Harding | 34 min |
| Aug 14, 3:59 AM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Aug 14, 4:10 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 50 min |
| Aug 14, 4:37 AM MDT | Special Weather Statement | ABQ | Quay | 38 min |
| Aug 14, 4:50 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 40 min |
| Aug 14, 5:29 AM MDT | Severe Thunderstorm Warning | ABQ | Curry | 46 min |
| Aug 14, 5:33 AM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Aug 14, 6:09 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 66 min |
| Aug 14, 6:56 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 39 min |
| Aug 14, 12:38 PM MDT | Special Weather Statement | ABQ | Los Alamos | 37 min |
| Aug 14, 12:44 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 14, 12:57 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 14, 1:46 PM MDT | Special Weather Statement | ABQ | Cibola | 29 min |
| Aug 14, 1:50 PM MDT | Special Weather Statement | ABQ | 25 min | |
| Aug 14, 1:57 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
| Aug 14, 2:50 PM MDT | Special Weather Statement | ABQ | Socorro | 25 min |
| Aug 14, 2:59 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Aug 14, 3:23 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Aug 14, 3:28 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| Aug 14, 3:33 PM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| Aug 14, 3:34 PM MDT | Special Weather Statement | ABQ | Valencia | 26 min |
| Aug 14, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Socorro, Valencia | 12 min |
| Aug 14, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 11 min |
| Aug 14, 4:50 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 115 min |
| Aug 14, 4:56 PM MDT | Special Weather Statement | ABQ | Santa Fe | 34 min |
| Aug 14, 5:09 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 14, 5:13 PM MDT | Special Weather Statement | ABQ | Santa Fe | 32 min |
| Aug 14, 5:25 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
Nearby
Tornado Warnings in New Mexico, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.